ITEM METADATA RECORD
Title: Universality of the break-up profile for the KdV equation in the small dispersion limit using the Riemann-Hilbert approach
Authors: Claeys, Tom ×
Grava, Tamara #
Issue Date: 2009
Publisher: Springer-Verlag Heidelberg
Series Title: Communications in Mathematical Physics vol:286 issue:3 pages:979-1009
Abstract: We obtain an asymptotic expansion for the solution of the Cauchy problem for the Korteweg-de Vries (KdV) equation
$$u_t+6uu_x+\epsilon^{2}u_{xxx}=0,\quad u(x,t=0,\epsilon)=u_0(x),$$
for $${\epsilon}$$ small, near the point of gradient catastrophe (x c , t c ) for the solution of the dispersionless equation u t + 6uu x = 0. The sub-leading term in this expansion is described by the smooth solution of a fourth order ODE, which is a higher order analogue to the Painlevé I equation. This is in accordance with a conjecture of Dubrovin, suggesting that this is a universal phenomenon for any Hamiltonian perturbation of a hyperbolic equation. Using the Deift/Zhou steepest descent method applied on the Riemann-Hilbert problem for the KdV equation, we are able to prove the asymptotic expansion rigorously in a double scaling limit.
ISSN: 0010-3616
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Analysis Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science